MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVER
Model Number 03.010.112
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, while inserting an unknown distal interlocking screw on a humeral nail, the surgeon attempted to use a screw retaining sleeve.The screw retaining sleeve did not function correctly and was unable to be used.The surgeon had difficulty inserting this screw because of the unavailability of the retaining sleeve.The screw was ultimately inserted and the surgery was completed successfully.No fragments generated.There were a 10 minutes surgical delay.No patient consequence.Concomitant device reported: unk - screws: nail distal locking (part# unknown; lot# unknown; quantity: unknown) unk - nails: humeral (part# unknown; lot# unknown; quantity: unknown).This complaint involves (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: part # 03.010.112.Synthes lot # 5304923.Supplier lot # na.Release to warehouse date: october 23, 2006.Manufactured by synthes brandywine.No ncr's were generated during production.Visual inspection: the holding sleeve with locking device (part #: 03.010.112, lot #: 5304923) was received at us customer quality (cq).Visual inspection of the complaint device showed no defect.Functional test: during functional assessment, the device was disassembled and all components were inspected.No missing component was noticed.The components were re-assembled back together.Component (6), of the drawing, the captivation nut was tighten but not all the way.A 7.22mm gage pin was used as screw head.The captivation nut was pressed which allowed the collet, component (1) to advance allowing the jaws to opened up.The jaws closed back on the pin gage after the pressure was released on the captivation nut.The captivation nut was then tighten to hold firmly the pin gage.With this simulation, the device performed as intended and no issue was observed during functional assessment.Can the complaint be replicated with the returned device? no.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the no defect was observed that could impact the functionality of the device.The device passed the functional assessment.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name and address.

Brand Name
HOLDING SLEEVE WITH LOCKING DEVICE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12096158
Report Number2939274-2021-03339
Device Sequence Number11803881
Product Code HXX
UDI-Device Identifier10886982067845
UDI-Public(01)10886982067845
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.112
Device Catalogue Number03.010.112
Device Lot Number5304923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: HUMERAL; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - NAILS: HUMERAL; UNK - SCREWS: NAIL DISTAL LOCKING
Patient Age31 YR
Patient Weight81